Title

Multichannel boxcar deconvolution with growing number of channels

Authors

Authors

M. Pensky;T. Sapatinas

Comments

Authors: contact us about adding a copy of your work at STARS@ucf.edu

Abbreviated Journal Title

Electron. J. Stat.

Keywords

Adaptivity; badly approximable tuples; Besov spaces; Diophantine; approximation; functional deconvolution; Fourier analysis; Meyer; wavelets; nonparametric estimation; wavelet analysis; WAVELET DECONVOLUTION; FUNCTIONAL DECONVOLUTION; INVERSE PROBLEMS; DECOMPOSITION; SYSTEMS; Statistics & Probability

Abstract

We consider the problem of estimating the unknown response function in the multichannel deconvolution model with a boxcar-like kernel which is of particular interest in signal processing. It is known that, when the number of channels is finite, the precision of reconstruction of the response function increases as the number of channels M grow (even when the total number of observations n for all channels M remains constant) and this requires that the parameter of the channels form a Badly Approximable M-tuple. Recent advances in data collection and recording techniques made it of urgent interest to study the case when the number of channels M = Mn grow with the total number of observations n. However, in real-life situations, the number of channels M = Mn usually refers to the number of physical devices and, consequently, may grow to infinity only at a slow rate as n --> infinity. Unfortunately, existing theoretical results cannot be blindly applied to accommodate the case when M = Mn --> infinity as n --> infinity. This is due to the fact that, to the best of our knowledge, so far no one have studied the construction of a Badly Approximable M-tuple of a growing length on a specified interval, of a non-asymptotic length, of the real-line, as M is growing. Therefore, this generalization requires non-trivial results in number theory. When M = Mn grows slowly as n increases, we develop a procedure for the construction of a Badly Approximable M-tuple on a specified interval, of a non-asymptotic length, together with a lower bound associated with this M-tuple, which explicitly shows its dependence on M as M is growing. This result is further used for the evaluation of the L-2-risk of the suggested adaptive wavelet thresholding estimator of the unknown response function and, furthermore, for the choice of the optimal number of channels M which minimizes the L-2-risk

Journal Title

Electronic Journal of Statistics

Volume

5

Publication Date

1-1-2011

Document Type

Article

Language

English

First Page

53

Last Page

82

WOS Identifier

WOS:000287819400005

ISSN

1935-7524

Share

COinS